Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 56, NWS Omaha, NE

June 22, 2021Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 7:17 PM CDT for Platte County, Nebraska. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2021, 7:17 PM CDT (00:17 UTC)
Expired
Jun 22, 2021, 7:45 PM CDT
In force
28 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Platte County, NE

The radar

The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:28 PM CDTTSTM WND DMG2 Wsw Monroe, NEWIDESPREAD TREE DAMAGE. POWER LINES BLOWN DOWN. SHED DESTROYED. SEMI BLOWN OVER.
Jun 22, 7:28 PM CDTHAIL 1.752 Wsw Monroe, NEHAIL COULD BE EVEN BIGGER. ONGOING.
Jun 22, 7:34 PM CDTHAIL 15 W Monroe, NE
Jun 22, 7:41 PM CDTHAIL 1.53 W Duncan, NEHAIL LASTED ABOUT 10 MINUTES.
Jun 22, 7:48 PM CDTHAIL 13 Sse Monroe, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:49 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2740 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

523 
WUUS53 KOAX 230017
SVROAX
NEC141-230045-
/O.NEW.KOAX.SV.W.0056.210623T0017Z-210623T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
717 PM CDT Tue Jun 22 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southwestern Platte County in northeastern Nebraska...

* Until 745 PM CDT.

* At 717 PM CDT, a severe thunderstorm was located over Monroe, or 14
  miles west of Columbus, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Monroe around 720 PM CDT.
  Duncan around 740 PM CDT.

Other locations impacted by this severe thunderstorm include Lake
Ocaonee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.

&&

LAT...LON 4149 9770 4148 9767 4155 9754 4140 9737
      4138 9740 4137 9745 4137 9750 4133 9759
      4139 9760 4140 9770
TIME...MOT...LOC 0017Z 317DEG 21KT 4148 9763 

HAIL...1.25IN
WIND...60MPH
 
$$

DEE
3 follow-up statements
920 
WWUS53 KOAX 230026
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
726 PM CDT Tue Jun 22 2021

NEC141-230045-
/O.CON.KOAX.SV.W.0056.000000T0000Z-210623T0045Z/
Platte NE-
726 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN PLATTE COUNTY...

At 726 PM CDT, a severe thunderstorm was located near Monroe, or 15
miles west of Columbus, moving southeast at 20 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Monroe around 730 PM CDT.
  Duncan around 755 PM CDT.

Other locations impacted by this severe thunderstorm include Lake
Ocaonee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4149 9770 4148 9767 4155 9754 4140 9737
      4138 9740 4137 9745 4137 9750 4133 9759
      4139 9760 4140 9770
TIME...MOT...LOC 0026Z 328DEG 15KT 4146 9766 

HAIL...2.00IN
WIND...60MPH
 
$$

DEE
387 
WWUS53 KOAX 230033
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
733 PM CDT Tue Jun 22 2021

NEC141-230045-
/O.CON.KOAX.SV.W.0056.000000T0000Z-210623T0045Z/
Platte NE-
733 PM CDT Tue Jun 22 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN PLATTE COUNTY...

At 732 PM CDT, a severe thunderstorm was located over Monroe, or 14
miles west of Columbus, moving southeast at 20 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Duncan around 755 PM CDT.

Other locations impacted by this severe thunderstorm include Lake
Ocaonee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.

&&

LAT...LON 4149 9770 4148 9767 4155 9754 4140 9737
      4138 9740 4137 9745 4137 9750 4133 9759
      4139 9760 4140 9770
TIME...MOT...LOC 0032Z 314DEG 19KT 4145 9763 

HAIL...2.00IN
WIND...60MPH
 
$$

DEE
439 
WWUS53 KOAX 230044
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
744 PM CDT Tue Jun 22 2021

NEC141-230054-
/O.EXP.KOAX.SV.W.0056.000000T0000Z-210623T0045Z/
Platte NE-
744 PM CDT Tue Jun 22 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLATTE COUNTY
WILL EXPIRE AT 745 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Nebraska.

LAT...LON 4149 9770 4148 9767 4155 9754 4140 9737
      4138 9740 4137 9745 4137 9750 4133 9759
      4139 9760 4140 9770
TIME...MOT...LOC 0044Z 317DEG 21KT 4141 9758 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 22, 6:23 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Tue Jun 22 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 333 PM CDT Tue Jun 22 2021

Tonight...

We still anticipate the chance for one or two strong storms this
afternoon/evening across portions of northeast Nebraska capable of
large hail and locally damaging wind.

The region remains under fast northwesterly flow both in the mid and
upper levels with the nose of a 300mb jet streak approaching
northeastern Nebraska this afternoon. In the mid-levels, CAMs
continue to indicate some moist advection spreading eastward this
afternoon. At the surface, a weak low continues to try to develop
across north-central Nebraska with a very subtle surface boundary
extending eastward across northeast Nebraska where we would
expect surface dewpoints to pool somewhat. We are really lacking
the moisture with current surface dewpoints only in the upper 50s
to low 60s in that region. We are also missing a plume of steep
mid-level lapse rates but with enough heating this afternoon, we
should be able to spawn a few strong storms before dark which
should drive southeastward before fizzling out once we lose the
daytime heating. These few storms could be capable of large hail
and locally damaging wind gusts.

Wednesday and Wednesday night...

Upper level heights will build overhead during the day with
temperatures on the rise across the region. High temperatures across
our far northern counties along the SD border may reach 100 with
highs in the 90s across much of the area. Convection is forecast to
develop over the High Plains Wednesday evening and spread
eastward into eastern Nebraska aided by a strengthening low-level
jet.

Thursday and Thursday night...

MCS activity aided by the nose of a veered nocturnal low-level jet
may still be rolling through the southeastern CWA by daybreak. This
could leave a few remnant boundaries across the area through the
day. The location of these will be key to potential for severe
storms Thursday afternoon as a series of mid-level shortwaves drift
east across the Missouri River Valley. A surface low over western
Kansas by afternoon is forecast to lift northeast into the
forecast area through the evening hours where storms should be
able to focus and quickly become severe. These would likely
continue into the evening hours as a veered 50+ kt low-level jet
kicks in.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a relatively cool/wet pattern.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Jun 22 2021

Thunderstorms affecting the TAF sites through about 04z. And LLWS
04-13z with winds at 2000' from the southwest 40-45 knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Kern
AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
345 PM CDT Tue Jun 22 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-231045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
345 PM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

A few isolated strong thunderstorms, some of which may be severe,
are possible through 10 PM. This will be mainly north of a David
City to Bellevue to Red Oak line. The most intense storms will be
capable of hail up to golfball size and locally damaging wind
gusts across northeast Nebraska.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

On Wednesday night, a complex of thunderstorms may move into the
area from the west with a risk for strong wind gusts. Additional
strong to potentially severe thunderstorms may occur on Thursday
into Thursday night.

Other non-severe storms are possible from Friday into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any hail or wind damage are appreciated.

In the hours before

Local storm report, Jun 22, 5:56 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
556 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             4 SSE MEADOW GROVE      41.97N 97.70W
06/22/2021  M1.25 INCH       MADISON            NE   STORM CHASER

&&

DEWALD
Local storm report, Jun 22, 6:05 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
605 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MEADOW GROVE            42.03N 97.74W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
607 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             3 SE MEADOW GROVE       42.00N 97.70W
06/22/2021  M1.75 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:20 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 SSE MEADOW GROVE      41.98N 97.70W
06/22/2021  E1.25 INCH       MADISON            NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             NELIGH                  42.13N 98.03W
06/22/2021  M1.25 INCH       ANTELOPE           NE   PUBLIC

&&

DEWALD
Local storm report, Jun 22, 6:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
631 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 W MADISON             41.83N 97.62W
06/22/2021  M1.00 INCH       MADISON            NE   TRAINED SPOTTER

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:28 PM CDTSevere Thunderstorm WarningOAXPlatte19 min
Jun 22, 7:41 PM CDTSevere Thunderstorm WarningOAXPlatte15 min
Jun 22, 8:59 PM CDTSpecial Weather StatementOAXSaline31 min
Jun 22, 9:18 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline, Seward26 min
Jun 22, 10:01 PM CDTAreal Flood AdvisoryOAXBoone, Platte6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.